Zoloft Users

Discussion in 'General Health & Wellness' started by tlynn, May 1, 2003.

  1. tlynn

    tlynn New Member

    I have days that are really down. Is this something that is normal with Zoloft users? I feel like the medication works about 2/3 of the time. The rest of the time I am just down. Any feed back would be appreciated.
  2. lindavj

    lindavj New Member

    Hi tlynn,

    Have doctor and therapist but refuse to take medication. Events happen that medication is not the preferred solution. I come from a medical background, I was a lab technician, and know from experience and reading that medication must be keenly monitored. Suggest you consult your healthcare provider to adjust the dosage, or perhaps substitute another medication. Futhemore, most medication takes a few weeks to take optimal effect.
    I have been working with a therapist for several months now to endeavor to reconstruct my life. This approach to critical life relationships and issues is unbearable and heartwrenching. Yet, at this time, I continue to believe that I have the abilitly to correct what has gone so amiss.
    Hopefully, you will adjust to your meds or perhaps you will consider therapy.
    Wish you well.


  3. suemaxwell

    suemaxwell New Member

    my husband uses zoloft and it seems to help him
    with anger problems yet he still has days he seems down due to medical bills of mine i have health problems and it is expencive for just my meds.we have no insurance
    and he is the bread winner ..
  4. Milo83

    Milo83 New Member


    Weather you are on Zoloft or any other antidepressant, you are not going to feel great everyday..Yes, you should let your dr. know, it's possible that you need a dosage change, or even another drug..
    I've been on antidepressants for over 1/2 of my life, and without them, I don't know where I would be, but I also have days that I'm still down..In my opinion, there is no miracle pill out there that is going to make us feel GREAT every single day..
    Wishing you the best..............Donna
  5. Birdiemae

    Birdiemae New Member

    I have been on Zoloft for about 4 years. I javen't noticed it not working. I think my low times are caused by overload of bad stuff going on in my life and with my Fibromyalgia. Overloads cause me stress and depression. I guess we can expect medication to make the workd wonderful for us. Barbara
  6. Birdiemae

    Birdiemae New Member

    I'm sorry. I sure screwed up that posting, I apologise for my poor spelling I meant to say we can't expect medication to do it all for us. Barbara
  7. dianahottie

    dianahottie New Member

    It works sometimes maybe you need more??? How many Mg you on? That can really help.. I started at 50MG so as you can see sometimes you just need more!!!

    Hugs
    Diana
  8. LeslieStory

    LeslieStory New Member

    I have been taking Zoloft for about 5 years..I started out on 50mg and am now taking 150mg..I too still have down days, but i think that is to be expected as we can't be happy all the time ya know. It definitely works for me..However, I have been thinking about trying out Celexa.
  9. manchesterterrier

    manchesterterrier New Member

    I was on Zoloft for a while; but it didn't seem to help me. It seemed to make me gain weight and just sleep all the time.

    I am on Prozac weekly and it is working well for me. You need to go on Prozac daily before you go on prozac weekly.

    I hope this has helped.

    Gee why did we have to be born with depression!
  10. sleepysandi

    sleepysandi New Member

    I have been on zoloft for almost 7 years. I tried many other anti-depressents before getting to zoloft (and the right dosage of 200 mg/day). I have a wonderful psychiatrist and therapist. My psychiatrist has much compassion as he grew up with his mother being bi-polar. That is why he chose to go into this field. Medications work so differently on many people. I do have quite a few down days, but also have fibromyalgia and other conditions that zoloft just can't solve. My pharmacist also takes good care of me because of the amount of meds I am on. I am on ssd and have no coverage for my meds. The amount of my ssd compared to meds doesn't even cover my meds. So, of course that makes me feel guilty and also causes stress. Which I think you know that stress is bad for both my clinical depression and all the rest. So, I think you have to go by trial and error until you find the right solution. I know my depression and pain will never go away, so have learned through the years that I have to pace myself. But like any other humans, when I have a good day, I tend to overdue!! You also have to have a good primary care dr. that will listen to you. Never give up hope. I hope this helps you and Good Luck.
    Sandi[This Message was Edited on 06/02/2003]
  11. krsz

    krsz New Member

    I am on Zoloft for the 3rd time. I've had 5 major depressive episodes in 5 1/2 years. It seems that each concurrent episode seems to get more intense and it takes longer for the med to take effect. Has anyone else had this experience? The worst part is the insomnia. Haven't slept much in the past month and it's very difficult.
    Don't want to tell my boss but am finding it harder to hide. Has anyone had any experiences with telling employers? Any advice would be great...
  12. beth~

    beth~ New Member

    I've been on several different anti-depressents. I've only been on 50 mg. zoloft for a couple months and have gained LOTS of weigth!!!!! Anyone else have this experience or am I just getting FAT!!!!!!!!!!!
    Paxil worked well but had "zaps" in my head all the time. Getting off it, I thought I'd die "electrical zaps in my head & VERY painful!!!), so don't dare try that again!! Beth~
  13. WolfSong

    WolfSong New Member

    Hello,
    I went to my Rheumatologist a few weeks ago and someone one of the nurses said to me really upset me and made me second guess my Psychiatrist and now that I'm reading these posts, once again, I have to add another healthcare professional to my "Don't talk if you don't know" list! I have Depression, OCD and Panic disorder, they are all pretty much related and I take 50mg of Elavil at bedtime and 50mg of Zoloft 3x a day. Well, when the nurse was asking me my medications I got to the Zoloft and her mouth dropped open and she said that she has NEVER heard of ANYONE taking THAT MUCH Zoloft! As a relex, I defended the medications I am taking because they have helped me so very much to be able to function as normal as can be expected but during the days that have followed I have been thinking that perhaps my Psych has me on too much. Long story short, NOW after reading your posts I see that my dosage appears to be normal. I know that every person requires different levels of medication to fix their level of imbalance but that nurse really had me double guessing and thinking that I was on an extremely high dose. Anyway, I wanted to share my story just incase others run into some not so brillant healthcare professionals and to thank you all for posting on this board so that people like me can feel the comfort of knowing that we are not alone.
  14. hazygal

    hazygal New Member

    My Psych has me on 200mg a day! I don't really feel the effects at all... I was on prozac and it didn't help much either. I do notice though that I am down quite a bit... I also have alot of agitation, like little things bug me and I hate that about me... Like, for instance, my husbands feet on the coffee table, or a constant tapping noise my kids are making really bug me! I hate myself for being such a B....!